Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Can Ezetimibe cause elevated blood sugar levels?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1777 Questions
Question
Hi I am a diabetic well maintained with a steady A1C now I have been put on Zetia and I have nausea in the morning and extreme fatique. I wonder can this drug affect my diabetes? Because already I want to stop taking it b/c of the above symptioms alone ---- I do not do well with statins. thank you
YYYY@YYYY
Fri, 27 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. Mirjeta Guni 28 minutes later
Brief Answer:
Ezetimibe does not increase blood sugar;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully with your concern!

Zetia (Ezetimibe) is different from statins. They do not raise the blood sugar, there are studies that show an improvement of glycemia while using Zetia.

Nausea and vomiting may be a side effect of Zetia.
You can try to stop it for some days, and observe. If the situation improves, then they are side effects of Zetia, otherwise, another cause should be found.

Wish you good health! Let me know if I can assist you further.

Regards,
Dr.Mirjeta

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor